IJCNMH ARCpublishing
ADVANCED SEARCH


Issue: Issue 1 (2014)


Case Report

Sinus tachycardia with paliperidone: a case report

Author(s):
Cátia Guerra, Maria A. Vieira-Coelho, and Celeste Silveira
Abstract:
Background: With this case we intend to add knowledge to the differences between paliperidone and risperidone namely in causing cardiovascular effects.

Case Report: We report a case of a young adult with a first psychotic event, who presented with sinusal tachycardia after the initiation of treatment with paliperidone. Tachycardia appeared to be dose-related and no other changes were observed in the electrocardiogram.

Conclusions: This case is in accordance with data suggesting that paliperidone presents a good overall tolerability profile compared with risperidone, except for increased rates of tachycardia. Further studies are needed to assess the incidence and clinical implications of tachycardia associated with paliperidone.

Keywords: Tachycardia, Sinus tachycardia, Paliperidone, Antipsychotics effects.

International Journal of Clinical Neurosciences and Mental Health 2014; 1:12

Icon_pdf Download PDF